An extension of Sharkovsky's theorem to periodic difference equations

Ziyad AlSharawi, James Angelos, Saber Elaydi*, Leela Rakesh

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

50 Citations (Scopus)


We present an extension of Sharkovsky's theorem and its converse to periodic difference equations. In addition, we provide a simple method for constructing a p-periodic difference equation having an r-periodic geometric cycle with or without stability properties.

Original languageEnglish
Pages (from-to)128-141
Number of pages14
JournalJournal of Mathematical Analysis and Applications
Issue number1
Publication statusPublished - Apr 1 2006
Externally publishedYes


  • Difference equations
  • Geometric cycles
  • Nonautonomous
  • Periodic orbits
  • Skew-product dynamical systems

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'An extension of Sharkovsky's theorem to periodic difference equations'. Together they form a unique fingerprint.

Cite this